Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Oct 11, 2021, 3:51 AM CDT for Tyler County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 3:51 AM CDT (08:51 UTC)
- Expired
- Oct 11, 2021, 4:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 40
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 137 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -431 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WWUS84 KLCH 110851
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
351 AM CDT Mon Oct 11 2021
TXZ180-259-110930-
Northern Jasper TX-Tyler TX-
351 AM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of northern Tyler and
northwestern Jasper Counties through 430 AM CDT...
At 351 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 9454 3105 9449 3103 9447 3109 9417
3110 9407 3084 9413 3088 9463 3089 9463
TIME...MOT...LOC 0851Z 274DEG 26KT 3100 9454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 11:58 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 10, 11:58 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1158 PM CDT Sun Oct 10 2021
.AVIATION...
A line of showers and thunderstorms moving across TX will enter
the region over the next few hours, from west to east. These
thunderstorms will mainly affect BPT and LCH, as they are expected
to begin to break down as the move further into LA. Have included
VCTS with TEMPO groups to account for this at BPT/LCH, with VCSH elsewhere.
Most of this activity is expected around the 10-14Z time frame. A
few isolated showers may linger into the afternoon, but for the
most part dry and mostly cloudy weather is anticipated later
today. Ceilings will mainly be VFR through the period, with the
exception of some MVFR ceilings expected ahead of the line.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 89 72 87 71 / 0 10 40 20
LCH 86 74 87 74 / 0 10 50 10
LFT 87 72 88 73 / 0 10 20 10
BPT 87 74 87 74 / 10 40 50 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 AM CDT Monday for GMZ450-
452-455-470-472-475.
&&Hazardous weather outlook, Oct 10, 3:46 PM CDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 346 PM CDT Sun Oct 10 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-112100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 346 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. A complex of strong convection over Texas is expected to enter the western portions of the forecast area. This activity is expected to weaken as it reaches the forecast area and the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers and thunderstorms will be possible each day. At this time, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-112100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 346 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Elevated onshore winds will occur tonight with wind speeds 15 to 20 knots. Small craft should exercise caution. Otherwise, The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 11, 3:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
351 AM CDT Mon Oct 11 2021
TXZ180-259-110930-
Northern Jasper TX-Tyler TX-
351 AM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of northern Tyler and
northwestern Jasper Counties through 430 AM CDT...
At 351 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 9454 3105 9449 3103 9447 3109 9417
3110 9407 3084 9413 3088 9463 3089 9463
TIME...MOT...LOC 0851Z 274DEG 26KT 3100 9454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:37 AM CDT | Special Weather Statement | LCH | Sabine | 23 min |
| Oct 11, 7:22 AM CDT | Special Weather Statement | LCH | Orange | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.